February 17, 2011

New chemo

Navelbine, the current chemo I've been on for the past six weeks, isn't working. Yesterday's blood work shows my tumor marker continued to grow. Dr G has decided to have another scan and change to another chemo.

I will get a CT scan of my chest, abdomen and pelvis next week and then likely start Gemzar (gemcitabine) weekly. It's supposed to be as well-tolerated as Navelbine and appears to have similar side effects. such as flu-like symptoms(muscle pain, fever, headache, chills, fatigue); fever (within 6-12 hours of first dose); fatigue; nausea (mild); vomiting; poor appetite, low blood counts and the rather odd side effect of skin rash.

The increase in tumor markers comes as no surprise to me. I'm frustrated that none of these four chemos (Abraxane, Doxil, Adriamycin and Navelbine) have had much impact on my cancer. Well, we don't really know about the Abraxane, because Dr G took me off it after a scan revealed liver mets that we didn't realize existed. Going back on Abraxane remains an option.

Evidently there is another patient with the same disease progression as mine, who has responded well to Gemzar. So I'm hopeful that this one will do the trick -- highly effective, manageable, with minimal side effects.

Meanwhile you can think of me as the Energizer bunny of chemotherapy. I just keep plugging along!

5 comments:

  1. Anonymous5:29 PM

    I am so sorry to hear that Navelbine is not working.For some for us with liver mets Gemzar seem to be effective ,and it is supposedly easy to tolerate.
    Lots of hugs.
    K.

    ReplyDelete
  2. I feel the same way Jill. I seem to be getting about 3-4 months on mine before I have to change. AGAIN! So frustrating isn't it? Keeping my fingers crossed that Gemzar does the trick. I just started on Abraxane.

    ReplyDelete
  3. Good luck! Hope you're on a winner with this next change.

    ReplyDelete
  4. I think there is a need to review the treatment line and the Doctor when things aren't working for you.Most of us just accept and bear the pain which makes the body deteriorate than before.

    ReplyDelete

About Me

My Photo
I dance with cancer. Oy!